MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0701-XT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: the udi number is not known as the part and lot numbers were not provided implant date was estimated.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
This report is being filed due to mitral valve insufficiency requiring a mitral valve replacement.It was reported that on an unspecified date, a mitraclip procedure had been performed placing a mitraclip (s).On (b)(6) 2023, the patient was presented to the emergency department with severe mitral and tricuspid valve insufficiency.Medications were provided.Consultation with the cardiothoracic surgeon was performed and a mitral valve replacement (mvr) and tricuspid valve replacement (tvr) were recommended.A left atrial appendage (laa) clip was also recommended for stroke prevention.On (b)(6) 2023, the mvr, tvr, along with the laa clip procedures were performed.Both valves had a non-abbott bioprosthesis placed.The event resolved.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record could not be performed as the lot information regarding the complaint device was not provided.Based on the information reviewed a cause for the mitral valve insufficiency/ regurgitation (recurrent) cannot be determined.Mitral regurgitation is listed in the instructions for use (ifu) as a known possible complication associated with mitraclip procedures.Hospitalization, medication required and surgical intervention were a result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.D6a: estimated date updated to actual date.
 
Event or Problem Description
Subsequent to the initial report, the additional information as received: it was reported that on (b)(6) 2021, a mitraclip procedure was performed for severe degenerative mitral regurgitation (mr) with a myxomatous barlow mitral valve and prolapsed leaflets.Two mitraclips (xtw and xt) were implanted without a device issue reported, reducing the mr to mild-moderate.The procedure was deemed successful without complications.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18179118
Report Number2135147-2023-05110
Device Sequence Number12675890
Product Code NKM
UDI-Device Identifier08717648230981
UDI-Public08717648230981
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCDS0701-XT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 IMPLANTED MITRACLIP; THREE TRICLIPS
Outcome Attributed to Adverse Event Disability; Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexMale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceAsian